Alert archive / Kentucky / River Flood Warnings in 2019
River Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 8, 2019, 12:04 AM EST for Whitley County, Kentucky. It took effect at Feb 8, 2019, 12:28 AM EST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2019, 12:04 AM EST (05:04 UTC)
- In effect from
- Feb 8, 2019, 12:28 AM EST
- Expired
- Feb 9, 2019, 10:58 AM EST
- In force
- 35 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2). The gauge peaked at 23.22 ft at Feb 8, 2019, 3:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
278
WGUS43 KJKL 080504
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson Ky
1204 AM EST Fri Feb 8 2019
...The National Weather Service in Jackson Kentucky has issued
a Flood Warning for the following rivers in Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is occurring or is imminent.
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 am.
&&
KYC235-081704-
/O.NEW.KJKL.FL.W.0002.190208T0528Z-190209T0605Z/
/WLBK2.1.ER.190208T0528Z.190208T1200Z.190209T0005Z.NO/
1204 AM EST Fri Feb 8 2019
The National Weather Service in Jackson Kentucky has issued a
* Flood Warning for
The Cumberland River at Williamsburg.
* until late tonight.
* at 11:00 PM Thursday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to above flood stage overnight and crest at
22.3 feet early this morning. The river will fall below flood stage this
evening.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
GEOGERIAN6 follow-up statements
779
WGUS83 KJKL 080730
FLSJKL
Flood Statement
National Weather Service Jackson Ky
230 AM EST Fri Feb 8 2019
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by Noon.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-081930-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-190210T0100Z/
/WLBK2.1.ER.190208T0501Z.190208T1200Z.190209T1900Z.NO/
230 AM EST Fri Feb 8 2019
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 1:00 AM Friday the stage was 21.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by this
morning. The river will fall below flood stage tomorrow early
afternoon.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
GEOGERIAN772
WGUS83 KJKL 081246
FLSJKL
Flood Statement
National Weather Service Jackson Ky
746 AM EST Fri Feb 8 2019
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 12 pm.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-090045-
/O.CON.KJKL.FL.W.0002.000000T0000Z-190210T0100Z/
/WLBK2.1.ER.190208T0501Z.190208T1800Z.190209T1900Z.NO/
746 AM EST Fri Feb 8 2019
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 7:00 AM Friday the stage was 22.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.3 feet by early
this afternoon. The river will fall below flood stage early Saturday
afternoon.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
GEOGERIAN749
WGUS83 KJKL 081633
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1133 AM EST Fri Feb 8 2019
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 1130 PM EST this evening.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-090532-
/O.CON.KJKL.FL.W.0002.000000T0000Z-190210T0100Z/
/WLBK2.1.ER.190208T0501Z.190208T1800Z.190209T1851Z.NO/
1133 AM EST Fri Feb 8 2019
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 11:00 AM Friday the stage was 23.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 23.2 feet by this
evening. The river will then recede and should fall below flood stage by
early Saturday evening.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$106
WGUS83 KJKL 090333
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1033 PM EST Fri Feb 8 2019
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 11 AM EST.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-091532-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-190210T0600Z/
/WLBK2.1.ER.190208T0501Z.190208T2030Z.190210T0030Z.NO/
1033 PM EST Fri Feb 8 2019
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 10:00 PM Friday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested. The river will fall below flood stage
tomorrow evening.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
SHALLENBERGER435
WGUS83 KJKL 091223
FLSJKL
Flood Statement
National Weather Service Jackson Ky
723 AM EST Sat Feb 9 2019
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 11 am.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-092232-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-190209T2232Z/
/WLBK2.1.ER.190208T0501Z.190208T2030Z.190209T1632Z.NO/
723 AM EST Sat Feb 9 2019
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 7:00 AM Saturday the stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
GEOGERIAN614
WGUS83 KJKL 091558
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1058 AM EST Sat Feb 9 2019
...The Flood Warning is cancelled for the following rivers
in Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The flood warning has been replaced by a Flood Advisory and that
will be updated by 11 pm.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-091628-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-190209T2200Z/
/WLBK2.1.ER.190208T0501Z.190208T2030Z.190209T1600Z.NO/
1058 AM EST Sat Feb 9 2019
The Flood Warning is cancelled for
The Cumberland River at Williamsburg.
* at 10:00 AM Saturday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
3681 8426 3680 8407
$$
GREIFWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 7, 9:47 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 7, 9:47 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 947 PM EST Thu Feb 7 2019 .UPDATE... Issued at 947 PM EST THU FEB 7 2019 Current conditions across eastern Kentucky feature a cold front in central Kentucky pushing east with a line of moderate to heavy showers ahead of it pressing through the area. Did ingest the latest observations to trend through the overnight hours. Adjusted the pops as the line of showers was a bit slower to enter the area from the previous forecast. With the jet pushing the front through, the line has sped up some pushing through eastern Kentucky. Have adjusted pops to match this. As well, the forward progression will result in a less chance for flooding through the night. A new zfp has been sent out with this update. UPDATE Issued at 640 PM EST THU FEB 7 2019 Updated the grids to input the latest obs and trend them through the evening hours and into the overnight. Adjusted temps to better align with the approach of the cold front. The rest of the forecast is on track. && .SHORT TERM...(This evening through Friday night) Issued at 439 PM EST THU FEB 7 2019 A cold front was moving southeast across central KY late this afternoon. Ahead of it, we emerged into the warm sector as a warm front departed to our north, allowing record warmth on gusty southwest winds. A line of showers was along the front, with a swath of rain following behind. The front and its precip will move southeast across our area this evening, with temperatures plummeting behind the front overnight. Rain will end overnight before it's cold enough for wintery precip concerns. Even though our ground is very wet, rainfall tonight is not expected to be great enough to pose hydrologic concerns. Very strong high pressure behind the cold front will build toward us on Friday and Friday night, bringing very dry air and clearing skies. Despite returning sunshine on Friday, temperatures will not show much recovery during the day due to strong cold air advection, and will generally be 35 to 40 degrees colder than on Thursday. Cold air advection will persist on Friday night and likely keep our low levels somewhat mixed. Even though dew points are expected to fall to the single digits in most places, low temperatures by Saturday morning are only forecast to reach the teens to near 20 due to a light wind continuing to stir. .LONG TERM...(Saturday through Thursday) Issued at 400 PM EST THU FEB 7 2019 A break in the active weather will roll on through Saturday night, as an area of surface high pressure noses into the Great Lakes and Ohio Valley. This will lead to a period of below normal temperatures through Sunday morning. The high pressure will progress east and return flow will return the temperatures back to normal by Sunday. Then overrunning precipitation will return in the southerly flow, as upper level impulses move across the more zonal flow aloft out of the Western US. This will lead to a period of active weather from late Sunday into Tuesday night, with rain being the primary issue. However, there is a period late Sunday night into Monday morning where some snow could mix in across the far north and east. Overall impacts from any snow would be little if any given the relatively warm weather in place across the region by Sunday. A strong upper level wave will move a front through by midweek, and this will usher in drier weather and near normal temperatures will return by mid to late next week. Overall the models are in reasonable agreement with much of the synoptics with the upcoming active weather. Given this was comfortable with going close to the blend of the models with little if any adjustment needed. Did opt to adjust the eastern valley temperatures on Saturday night under weak warm air advection as the high pressure moves east. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 644 PM EST THU FEB 7 2019 Most locations will begin the TAF period with VFR conditions as eastern Kentucky will remain in the warm sector of an approaching cold frontal system. Wind will continue to gust at times up to 25 knots out of the southwest ahead of the boundary and just behind it as well as they shift to the west. With the boundary, expect MVFR and IFR CIGs to set up with the approaching showers. These conditions will be associated with the front before they slowly improve behind the front by the end of the TAF period tomorrow afternoon. Some locations could drop down to their field mins with the front passing through. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SHALLENBERGER SHORT TERM...HAL LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, Feb 7, 10:01 PM EST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1001 PM EST Thu Feb 7 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090615- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1001 PM EST Thu Feb 7 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Rivers and streams will run high tonight due to the recent heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rivers and streams will run high due to the recent heavy rainfall through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. HAL/SHALLENBERGER
In the hours before
Local storm report, Feb 7, 10:41 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1041 PM EST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG LILY 37.02N 84.08W
02/07/2019 LAUREL KY EMERGENCY MNGR
A PINE TREE 3 1/2 FEET IN DIAMETER BLEW DOWN ONTO A
MOBILE HOME.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:00 PM EST | River Flood Advisory | JKL | Lee | 59 hr |
| Feb 7, 10:00 PM EST | River Flood Advisory | JKL | Estill | 67 hr |
Nearby
River Flood Warnings in Kentucky, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.